MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Thrombosis (2100)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that thrombosis and chest pain occurred.The 90% stenosed target lesion was located in the very calcified and moderately tortuous left anterior descending artery (lad).The length was about 23mm.The vessel size was approximately 25mm in diameter and the patient was referred for an atherectomy where a non bsc device was used.After the atherectomy was done, a 10 mm x 2.50 mm wolverine coronary cutting balloon was advanced to dilate the proximal lad and was inflated twice for 15 seconds at nominal pressure and resulted in a timi 3 flow.A 2.50 x 24 synergy stent was advanced and implanted in the proximal lad.A timi 3 flow resulted after the case and everything was open.The patient was taken off the table and approximately 30 minutes later, the patient was having chest pain.The patient was brought back to the cath lab and a thrombus distal to the stent was noticed.A balloon device was used to inflate this area, and the patient was given heparin to get the activated clotting time (act) up above 300.An aspiration catheter was used and pumped up and resulted in timi 3 flow again.The patient was stable and doing fine.The act that was achieved during the procedure was 285, and preventative was given as well in a mini loading dose.After the procedure, a non bsc guidewire was used to gain access to the vessel.A non bsc guidewire was also used to gain access and later switched to a non bsc guidewire.A non bsc guidewire had been used during the procedure and at the start of the procedure.Then when the patient was brought back, another non bsc guidewire was used.The original device, a 2.50 x 24 synergy stent, was used in the first procedure and this was implanted.A lone stent was implanted in the first part of the procedure.Once they got an optimal result, everything was pulled out and the patient was removed off the table.After the thrombus, a 2.5 mm x 15 mm emerge balloon was advanced to dilate the target lesion and inflated once at nominal pressure for 10 seconds.The procedure was completed with a different device.No patient complications were reported and the patient condition post procedure was good.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8684273
Report Number2134265-2019-06638
Device Sequence Number19397580
Product Code NIQ
UDI-Device Identifier08714729840213
UDI-Public08714729840213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0023194057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR